Alert archive / Utah / Winter Weather Advisories in 2016

Winter Weather Advisory 21, NWS Salt Lake City, UT

November 22, 2016

NWS Salt Lake City, UT issued this winter weather advisory at Nov 22, 2016, 3:32 PM MST. It took effect at Nov 23, 2016, 3:00 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2016, 3:32 PM MST (22:32 UTC)
In effect from
Nov 23, 2016, 3:00 PM MST
Expired
Nov 24, 2016, 1:08 AM MST
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

226 
WWUS45 KSLC 222232
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
332 PM MST TUE NOV 22 2016

UTZ007>010-230645-
/O.NEW.KSLC.WW.Y.0021.161123T2200Z-161124T1000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD
332 PM MST TUE NOV 22 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM
WEDNESDAY TO 3 AM MST THURSDAY.

* AFFECTED AREA...THE MOUNTAINS OF NORTHERN UTAH INCLUDING THE
  WASATCH AND WESTERN UINTA MOUNTAINS AND THE WASATCH PLATEAU.

* SNOW ACCUMULATIONS...GENERALLY 4 TO 8 INCHES WITH GREATER
  AMOUNTS POSSIBLE ESPECIALLY ALONG THE WESTERN SLOPES OF THE
  WASATCH MOUNTAINS. 

* TIMING...SNOW WILL BEGIN BEHIND A COLD FRONT WEDNESDAY AFTERNOON
  AND WILL BE HEAVY FOR A TIME LATE WEDNESDAY AFTERNOON INTO
  WEDNESDAY EVENING. THE SNOW WILL TURN SHOWERY BY MID EVENING
  THEN TAPER OFF SHORTLY AFTER MIDNIGHT.

* IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ON ALL
  ROUTES THROUGH THESE MOUNTAIN AREAS WITHIN AN HOUR OR TWO
  EITHER SIDE OF SUNSET. THIS INCLUDES PARLEYS SUMMIT ON
  I-80...SARDINE AND LOGAN SUMMITS ON US-89...DANIELS SUMMIT ON
  US-40 AND SOLDIER SUMMIT ON US-6. CONDITIONS WILL IMPROVE ONCE
  SNOW TURNS SHOWERY AND BEGINS TO TAPER OFF. THERE IS ALSO A
  POTENTIAL FOR PATCHES OF BLACK ICE TO FORM ONCE THE SNOW STOPS
  AND SKIES PARTIALLY CLEAR AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING. 

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
5 follow-up statements
198 
WWUS45 KSLC 230442
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
942 PM MST TUE NOV 22 2016

UTZ007>010-231300-
/O.CON.KSLC.WW.Y.0021.161123T2200Z-161124T1000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD
942 PM MST TUE NOV 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY
TO 3 AM MST THURSDAY...

* AFFECTED AREA...THE MOUNTAINS OF NORTHERN UTAH INCLUDING THE 
  WASATCH AND WESTERN UINTA MOUNTAINS AND THE WASATCH PLATEAU.

* SNOW ACCUMULATIONS...GENERALLY 4 TO 8 INCHES WITH GREATER 
  AMOUNTS POSSIBLE ESPECIALLY ALONG THE WESTERN SLOPES OF THE 
  WASATCH MOUNTAINS.

* TIMING...SNOW WILL BEGIN BEHIND A COLD FRONT WEDNESDAY 
  AFTERNOON AND WILL BE HEAVY FOR A TIME LATE WEDNESDAY 
  AFTERNOON INTO WEDNESDAY EVENING. THE SNOW WILL TURN SHOWERY 
  BY MID EVENING THEN TAPER OFF SHORTLY AFTER MIDNIGHT.

* IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ON ALL 
  ROUTES THROUGH THESE MOUNTAIN AREAS WITHIN AN HOUR OR TWO 
  EITHER SIDE OF SUNSET. THIS INCLUDES PARLEYS SUMMIT ON I-80...
  SARDINE AND LOGAN SUMMITS ON US-89...DANIELS SUMMIT ON US-40 
  AND SOLDIER SUMMIT ON US-6. CONDITIONS WILL IMPROVE ONCE SNOW 
  TURNS SHOWERY AND BEGINS TO TAPER OFF. THERE IS ALSO A 
  POTENTIAL FOR PATCHES OF BLACK ICE TO FORM ONCE THE SNOW STOPS 
  AND SKIES PARTIALLY CLEAR AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
565 
WWUS45 KSLC 231029
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
329 AM MST WED NOV 23 2016

UTZ007>010-240000-
/O.CON.KSLC.WW.Y.0021.161123T2200Z-161124T1000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD
329 AM MST WED NOV 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM MST THURSDAY...

* AFFECTED AREA...THE MOUNTAINS OF NORTHERN UTAH INCLUDING THE 
  WASATCH AND WESTERN UINTA MOUNTAINS AND THE WASATCH PLATEAU.

* SNOW ACCUMULATIONS...GENERALLY 5 TO 10 INCHES WITH GREATER
  AMOUNTS POSSIBLE ALONG THE WESTERN SLOPES OF THE WASATCH
  MOUNTAINS.

* TIMING...SNOW WILL BEGIN BEHIND A COLD FRONT THIS AFTERNOON AND
  WILL BE HEAVY FOR A TIME LATE THIS AFTERNOON INTO THIS EVENING.
  THE SNOW WILL TURN SHOWERY BY MID EVENING THEN TAPER OFF AFTER
  MIDNIGHT.

* IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ON ALL 
  ROUTES THROUGH THESE MOUNTAIN AREAS WITHIN AN HOUR OR TWO 
  EITHER SIDE OF SUNSET. THIS INCLUDES PARLEYS SUMMIT ON I-80... 
  SARDINE AND LOGAN SUMMITS ON US-89...DANIELS SUMMIT ON US-40 
  AND SOLDIER SUMMIT ON US-6. CONDITIONS WILL IMPROVE ONCE SNOW 
  TURNS SHOWERY AND BEGINS TO TAPER OFF. THERE IS ALSO A 
  POTENTIAL FOR PATCHES OF BLACK ICE TO FORM ONCE THE SNOW STOPS 
  AND SKIES PARTIALLY CLEAR AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
032 
WWUS45 KSLC 232223
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
323 PM MST WED NOV 23 2016

UTZ006-240600-
/O.EXB.KSLC.WW.Y.0021.000000T0000Z-161124T0600Z/
WASATCH MOUNTAIN VALLEYS-
INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY
323 PM MST WED NOV 23 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM
MST THIS EVENING.

* AFFECTED AREA...THE WASATCH MOUNTAIN VALLEYS.

* SNOW ACCUMULATIONS...1 TO 4 INCHES.

* TIMING...A BURST OF HEAVY SNOW IS EXPECTED ALONG AN ADVANCING
  COLD FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING. SNOW IS
  EXPECTED TO END BY LATE EVENING. 

* IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ON ALL
  ROUTES ACROSS THE WASATCH MOUNTAIN VALLEYS THROUGH MID
  EVENING...INCLUDING I-80...I-84 AND HIGHWAY 40. CONDITIONS WILL
  IMPROVE ONCE SNOW TURNS SHOWERY AND BEGINS TO TAPER OFF LATE
  THIS EVENING. THERE IS ALSO A POTENTIAL FOR PATCHES OF BLACK
  ICE TO FORM ONCE THE SNOW STOPS AND SKIES PARTIALLY CLEAR AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

UTZ007>010-240630-
/O.CON.KSLC.WW.Y.0021.000000T0000Z-161124T1000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD
323 PM MST WED NOV 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST
THURSDAY...

* AFFECTED AREA...THE MOUNTAINS OF NORTHERN UTAH INCLUDING THE 
  WASATCH AND WESTERN UINTA MOUNTAINS AND THE WASATCH PLATEAU.

* SNOW ACCUMULATIONS...GENERALLY 5 TO 10 INCHES WITH GREATER 
  AMOUNTS POSSIBLE ALONG THE WESTERN SLOPES OF THE WASATCH 
  MOUNTAINS.

* TIMING...SNOW WILL BECOME HEAVY ALONG AND BEHIND A COLD FRONT
  LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SNOW WILL TURN
  SHOWERY BY MID EVENING THEN TAPER OFF AFTER MIDNIGHT.

* IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ON ALL 
  ROUTES THROUGH THESE MOUNTAIN AREAS WITHIN AN HOUR OR TWO 
  EITHER SIDE OF SUNSET. THIS INCLUDES PARLEYS SUMMIT ON I-80... 
  SARDINE AND LOGAN SUMMITS ON US-89...DANIELS SUMMIT ON US-40 
  AND SOLDIER SUMMIT ON US-6. CONDITIONS WILL IMPROVE ONCE SNOW 
  TURNS SHOWERY AND BEGINS TO TAPER OFF. THERE IS ALSO A 
  POTENTIAL FOR PATCHES OF BLACK ICE TO FORM ONCE THE SNOW STOPS 
  AND SKIES PARTIALLY CLEAR AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
245 
WWUS45 KSLC 240433
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
933 PM MST WED NOV 23 2016

UTZ009-010-240545-
/O.CAN.KSLC.WW.Y.0021.000000T0000Z-161124T1000Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD
933 PM MST WED NOV 23 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR THE WESTERN UINTA MOUNTAINS ALONG WITH
THE WASATCH PLATEAU AND BOOK CLIFFS. SNOWFALL HAS ENDED, AND
ALTHOUGH SNOW SHOWERS WILL REMAIN POSSIBLE INTO THE OVERNIGHT
HOURS, LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. 

$$

UTZ006-240545-
/O.CAN.KSLC.WW.Y.0021.000000T0000Z-161124T0600Z/
WASATCH MOUNTAIN VALLEYS-
INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY
933 PM MST WED NOV 23 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR THE WASATCH MOUNTAIN VALLEYS.
WIDESPREAD SNOWFALL HAS ENDED, AND ALTHOUGH SHOW SHOWERS WILL
REMAIN POSSIBLE INTO THE OVERNIGHT HOURS, LITTLE IF ANY ADDITIONAL
ACCUMULATION IS EXPECTED. 

$$

UTZ007-008-241000-
/O.CON.KSLC.WW.Y.0021.000000T0000Z-161124T1000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
933 PM MST WED NOV 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST
THURSDAY...

* AFFECTED AREA...THE WASATCH MOUNTAINS, PRIMARILY THE SALT LAKE
  COUNTY PORTION.

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE
  THROUGH THE REMAINDER OF THE EVENING.

* TIMING...BANDS OF SNOW WILL CONTINUE ACROSS AREAS SOUTHEAST OF
  THE GREAT SALT LAKE THROUGH THE REMAINDER OF THE EVENING HOURS
  BEFORE DIMINISHING. 

* IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ALONG
  I-80 AS WELL AS THROUGH THE COTTONWOODS FOR THE REMAINDER OF THE
  EVENING HOURS. THERE IS ALSO A POTENTIAL FOR PATCHES OF BLACK
  ICE TO FORM ONCE THE SNOW STOPS AND SKIES PARTIALLY CLEAR AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION...VISIT
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
191 
WWUS45 KSLC 240808
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
108 AM MST THU NOV 24 2016

UTZ007-008-240915-
/O.CAN.KSLC.WW.Y.0021.000000T0000Z-161124T1000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
108 AM MST THU NOV 24 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY.

SNOW WILL CONTINUE TO TAPER OFF ACROSS THE WASATCH RANGE THROUGH
THE NIGHT. LITTLE TO NO ADDITIONAL ACCUMULATION IS EXPECTED.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter weather advisory went out at Nov 22, 10:45 AM MST, 4 hours 47 minutes earlier.

Area forecast discussion, Nov 22, 10:45 AM MST, 4 hours 47 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Salt Lake City UT
1045 AM MST Tue Nov 22 2016

.CORRECTED...Synopsis format error.

.SYNOPSIS...High pressure will cross the region today. A fast
moving storm system will cross mainly northern portions of the
area Wednesday afternoon and evening. Dry high pressure will
return for Thursday.

&&

.DISCUSSION...A mid level ridge is crossing the Great Basin this
morning with the axis approaching the UT/NV border at this time.
The upper trof that crossed the region yesterday and overnight
continues to move off into the plains.

The ridge has brought subsidence to the CWA. The lingering
stratus over the terrain has been dissipating since sunrise and
the threat of any snow out of this has ended. Once the stratus
burns off expect mostly sunny dry weather across the CWA thru the
rest of today with temps running a little above seasonal norms.

The ridge crosses the CWA by midnight tonight and a southwest flow
ahead of the next Pac trof spreads over the CWA Wed morning. This
next trof is forecast to be a bit colder than the departing system
but not as moist. It also moves through the Rockies and nrn Great
Basin fairly rapidly limiting the duration of any precip and
subsequently the snow amounts. Model QPF bears this out with the
highest amounts only about 0.3 to 0.4 inch of liquid in the mtns
east of SLC. This makes it marginal for a winter weather
highlight but seeing as it's a busy travel time, may lean towards
a highlight anyway due to impact on mtn routes Wed aftn/eve.

This system is cold enough for snow to reach the valley floors
pretty much right away behind the cold front late Wed aftn but the
short duration and continued relatively warm surface temps should
limit the impact in the valleys. So do not expect much
accumulation on pavement. Of possibly greater impact could be
freezing surfaces as skies clear out in the early morning hours
Thu.

The potential for lake effect snow off the GSL also appears
limited as strong subsidence moves in quickly behind the trof axis
Wed night leaving only a small window for this to occur. The most
likely outcome looks to be a period of lake enhancement of the
precip Wed eve then it all shuts down not long after midnight. The
flow direction would place any lake enhanced snowfall into Salt
Lake and srn Davis counties.

Thanksgiving day looks sunny and dry as an upstream ridge moves
in.

Updated forecasts earlier to remove morning mountain pops and
reduce sky cover somewhat. Also dialed the winds back a little
this afternoon. No additional updates planned.

&&

.AVIATION...The SLC terminal will see VFR conditions throughout
the day with some scattered clouds. Light northwesterly winds
are expected to continue through the afternoon hours.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Wilensky/Traphagan

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Nov 22, 8:33 AM MST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
833 AM MST TUE NOV 22 2016

UTZ001>016-019>021-517-518-WYZ021-231400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
833 AM MST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

COOL DRY WEATHER IS FORECAST ACROSS THE OUTLOOK AREA TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT PACIFIC COLD FRONT WILL CROSS THE OUTLOOK AREA WEDNESDAY
AFTERNOON AND EVENING. ACCUMULATING SNOW IS EXPECTED IN THE
NORTHERN AND CENTRAL MOUNTAINS WITH SOME ROAD IMPACTS OVER THE
PASSES. SNOW WILL REACH THE WESTERN VALLEY FLOORS BUT ONLY LIGHT
ACCUMULATION IS EXPECTED THERE AND MAINLY ON GRASSY SURFACES.

THOSE WITH TRAVEL PLANS SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS.

A SERIES OF COLD STORM SYSTEMS WILL AFFECT THE REGION SUNDAY
THROUGH TUESDAY...WITH THE POTENTIAL FOR SNOW TO THE VALLEY FLOOR
AND SIGNIFICANT ACCUMULATION IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Winter Weather Advisories in Utah, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.